Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

percocet

hello, I was taking 10 to 12 10mg percs for about 2 years.last week I decided i'm done dont even get a buzz anymore. i'm down to 3 a day now. wake up feeling rough do 1 hold out to 2pm do 1 then at 7pm do 1. in two days i'm going to 2 a day and so on. is the worst over? which it has been rough. or is 2 a day to zero worse ? thanks for input peace.
25 Responses
2083449 tn?1381358308
Hi there and welcome to the forum. I'm sorry it took so long for someone to reply. It can be slow around here on weekends. Hang in there as I'm sure others will also weigh in.

You have been on a fairly high dose of Percs for a long time. You managed to do a very quick taper. I would say that you are still going to experience a few days at least of withdrawal symptoms. The "worst" may not be over. Have you ever gone through this before? You can expect about a week of feeling pretty rough, like you have a bad case of the flu, before you will gradually start feeling better. You can check out the Thomas Recipe (the link is at the bottom of this page under Most Viewed Health Pages) for things you can do to help lessen the severity of withdrawal symptoms.

If you are committed to quitting the Percs, you must cut all of your sources for pills. That way you won't cave in when you feel week. This is very important. Also, check into some sort of aftercare such as AA/NA meetings for reinforcement and support. Do you work, and do you have anyone who can help you through this?

Please stick around and keep posting with any questions or if you need some support. We can help you every step of the way. Take care, and I wish you the best!
Avatar universal
thank you woke up at 5 this morning had to take 1. trying to go from 3 down to two this weekend. then 1 by next week. no I have never gone through this wish they didnt make these its stupid. I dont have an addictive personallity so it is hard for me to realize my body pushing me around lol. bottom line i've made up my mind so if I can do 130 days straight in the persian gulf without seeing land I can feel bad for a while. I'm trying to taper so it is less of a shock to my system.thanks again. and people like you that take the time to help others is respected lots of good people need help with this drug. I dont drink or do any other drugs. I want me natural energy level back and clear mind. god bless.
Avatar universal
I should have been more clear the first year and a half it was 4 10mg a day then they stopped working and I increased only did 10 or more for a few weeks.
Avatar universal
lol wish I could just add to last comment. but the one good thing about taking more it woke me up to realize there was a problem. thanks again for caring have a great sunday.
Avatar universal
* my
Avatar universal
so even if you taper down when you go to nothing thats when you really get withdrawls ? if so I should just stop now because to be honest just tapering down I feel very bad. feel like i'm rambling but as I think I want to ask thank again.
5392063 tn?1390322754
Yes tapering can cause withdrawals, but you will still get even more when you quit altogether . I am currently tapering as well. I was on same drug and roughly the sans dose as you. I am down to about 4 per day.  I have been feeling quite bad, but I truly feel that the tapering will allow the quitting withdrawals to be more manageable. But everyone is different. I'm trying to keep a positive mind and keep busy.
5392063 tn?1390322754
Just re-read your post...actually I am on norco not perc. Just wanted to clear that up
Avatar universal
thanks and good luck. the physical part is hard for me I want to stay busy but energy level wont allow it. today I will take 3 and monday going to cut in half and try for 2 and a half for 2 days. thanks again for feedback.
2083449 tn?1381358308
First of all, thank you so much for your service to us and our country! I have the utmost respect for our military men and women. My nephew is currently serving overseas.

I think the reason you are feeling so bad is that your taper is to fast. A taper should be slow and steady. We are not allowed to give specific taper schedules here because we are not doctors and do not know your medical history, etc. Are you currently under a doctors care? If you can, talk to your doctor about tapering. They should be able to help you with this.

You will still experience withdrawal symptoms with a taper, but they should be less severe, and will last longer. If you quit cold turkey, you will have more severe symptoms, but they should last about a week and then you will gradually start feeling better. For me, the lack of sleep, and fatigue were the worst symptoms, and lasted the longest. What specific symptoms are you having? We can help with advice on how to help with that. For me, the key was trying to stay as active as possible, and getting myself outside for some fresh air. That really seemed to help.

I hope you will stay around and keep posting. This is truly a great place for understanding, compassion, and support. We've all been through this in one way shape or form.

Take care, and again, thank you for your service!
6726276 tn?1421130268
Hi. Let me know what you do. An abrupt withdrawal or a Medical supervised Taper. Either way I'll help & support you any way that I can. Remember we care. Pamela
Avatar universal
thanks everyone, had 1 at 6 am and 2 halves of a 10mg so far worked all day so only 2 I will take another getting below 3 for the whole day is hard. i'm feeling tired and sluggish but my mind seems more clear I will do this.
6726276 tn?1421130268
You are doing great. Break the pills in 1/2. That way on one of your dosing hours you will take 5 mg.  No need for 10 mg each dose. Remember to write the time of each dose too ok? Get the other stuff like magnesium & Imodium
We are here for you. Pamela
Avatar universal
ok I will thanks pamela. I took a half this morning. at 6 am.last one I took before that was 3pm tuesday.that was also a half. thanks again.
Avatar universal
Amen, I'm glad your sticking to it and I was the way my body didn't even wanna get out of bed but that's what happens when this Devil Pill take over, also I wish you the best and everyone on here speedy recovery and get control of our life again! We work as a team together on here!!!!!!
6726276 tn?1421130268
Keep posting. Your continued success is an inspiration. Pamela
Avatar universal
thanks going to bed early 2 and a half today. feel a bit stressed and a bit yired but working and drinking lots of water. also instead of the percocet one of the times a day I just take tylenol. so the acetaminophen my body craves is still getting without the oxycodone.
thanks for the support.
Avatar universal
still at 2 and a half or 3 a day. body feels better than when I was taking more clear head as well I think i'm on my way...
Avatar universal
going to 2 a day after thanksgiving, then 1 a day after christmas and 0 after new years...
Avatar universal
yeah 2 or 3 a day I feel alot better especially in the morning. gonna stay at this till jan 1st then stop all together.
2107676 tn?1388977459
Sounds like you have a great plan and you are very determined.
Slow and steady wins the taper race.
Once your body adjusts and your are comfortable with the decrease you can attempt another decrease.
Drink lots of fluids and take some good vitamins.  Be good to yourself.
Avatar universal
ok I will and thank you. at 2 a day some days 3 depending on pain. body feels like it has adjusted not to bad at all.
2083449 tn?1381358308
Great job! Keep it up and you will be successful. Stay strong and focused.
Avatar universal
thank you happy thanksgiving everyone.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.